Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Pain after radical hemorrhoidectomy. Taken Gabapentin, tramadol and paracetamol. Should Buscopan be tried?

My husband had a radical hemorroidectomy last wednesday. He is still in excrutiating pain which was somewhat expected, just maybe not to this degree. He is taking gabapentin , tramadol and paracetamol , which have minimal effect on the pain. The thing he is more distressed about is the spasms he s getting constantly with very little relief.....I have read a little on antispasmodic medications and was wondering would this be a viable route for him to try to see if he can get any relief from something like Buscopan??
Asked On : Thu, 11 Oct 2012
Answers:  1 Views:  194
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Welcome to the forum. Your husband needs to be re-examined. Patients do complain of severe pain post haemorrhoidectomy, it is because of the tightening and releasing of the anus. Doctor usually prescribe pain killers that are opiate derivatives ( morphine ). Pain may worsen if there is bleeding and accumulation of blood due to poor suturing or any other cause, get him clinically assessed.

He may need injections for relief of pain. Buscopan at times causes diarrhoea and complicates the wound healing process. Follow the doctors prescription, consult him regarding the severe pain.

Do not give any medications without a proper prescription of a doctor. Have a nice day, take care.
Answered: Fri, 12 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor